Arkansas, 2007

Damaging Wind in Arkansas, August 11, 2007

August 11, 2007 · NWS JAN · 1 event in 1 county or zone

On August 11th, the region saw scattered thunderstorms develop during the afternoon hours. One storm became severe and produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

On August 11th, the region saw scattered thunderstorms develop during the afternoon hours. One storm became severe and produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 11, 9:00 AM CST, 5 hours earlier.

Area forecast discussion, Aug 11, 9:00 AM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT SAT AUG 11 2007

.DISCUSSION...
SEEMS THAT SOME SLIGHTLY COOLER LOW LEVEL AIR PENETRATED SOUTH INTO
THE MOST OF THE REGION IN THE WAKE OF THE WEAK FRONT THAT PASSED
SOUTH THROUGH THE AREA LATE YESTERDAY. TEMPERATURES ARE RUNNING
SEVERAL DEGREES COOLER THAN THEY WERE THIS TIME YESTERDAY. STILL DO
NOT THINK THIS WILL ULTIMATELY TRANSLATE INTO A COOLER DAY THAN
YESTERDAY SINCE 12Z JAN SOUNDING SHOWS A LOT OF POTENTIAL FOR
EXTREME AFTERNOON HEAT IF DEEP MIXING IS ACHIEVED. DRIER AIR THAT
ALSO WORKED INTO THE ARKLAMISS BEHIND SAID BOUNDARY WILL AID IN THE
MIXING PROCESS. WITH THAT IN MIND...PREVIOUSLY FORECASTED MAXIMUM
TEMPS GENERALLY IN THE 100 TO 102 DEGREE RANGE LOOK GOOD. EXPECT
DEWPOINTS TO MIX WELL DOWN INTO THE 60S IN MANY CENTRAL AND EAST
LOCATIONS...BUT DEWPOINTS MAY HOLD A LITTLE HIGHER IN THE WEST WHERE
CURRENT GOES SATELLITE SOUNDER IMAGERY SHOWS PLUG OF DEEPER MOISTURE
HOLDING PAT. THIS SHOULD TRANSLATE IN HEAT INDEX VALUES TOPPING OUT
OVER 105 IN ALONG AND WEST OF THE RIVER FOR AN HOUR OR TWO THIS
AFTERNOON. THIS STILL IS NOT ENOUGH TO WARRANT ISSUANCE OF A HEAT
ADVISORY THERE HOWEVER...SINCE THRESHOLDS OF LOW TEMPS (75 DEGREES
OR GREATER) WERE NOT MET LAST NIGHT.

ALL IN ALL...UPDATES WERE MINOR WITH TWEAKS TO DEWPOINTS...TEMPS AND
CLOUD COVER HAVING NO MAJOR IMPACT. /BB/

&&

.AVIATION...
EXPECT MOSTLY CLEAR SKIES THIS AFTERNOON WITH MOST OF THE MIDDAY AND
AFTERNOON CUMULUS CLOUDS FORMING OVER SOUTH MS...SOUTHEAST AR AND
NORTHEAST LA WHERE BASES WILL REMAIN WELL ABOVE 3 KFT. COULD STILL
BE A VERY ISOLATED SHOWER OR TWO POPPING UP IN THE AFTERNOON ACROSS
SOUTHEAST AR AND NORTHEAST LA...BUT DRY AND HOT WEATHER SHOULD
GENERALLY BE COUNTED ON. WINDS WILL BE FROM THE NORTH TODAY AND WILL
BECOME LIGHT TONIGHT WITH PATCHY LIGHT FOG AND HAZE POSSIBLE AGAIN
AFTER MIDNIGHT. /BB/

&&

.PREVIOUS DISCUSSION...
SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

THE STRONG SUBTROPICAL RIDGE REMAINS DOMINANT AND THE HEATWAVE
CONTINUES THIS WEEKEND...BUT THERE ARE QUESTIONS CONCERNING HEAT
STRESS AND POSSIBLE HEAT ADVISORIES.

AFTER LOOKING AT THE LATEST DATA TRENDS AND DEWPOINT GUIDANCE (SREF
AND MAV MOS) EXPECT THAT HEAT STRESS WILL BE MITIGATED AS DRIER AIR
HAS SURGED SWD INTO THE FORECAST AREA. MIXING OF THE DRIER AIR (SFC
TD < 70) SHOULD KEEP HEAT INDICES AOB 105 FOR THE MOST PART
DESPITE AFTN TEMPS REACHING 100-104 BOTH TODAY AND SUNDAY. HIGHEST
VALUES NEAR 105 SHOULD BE OVER NE LA AND EXT SW MS WHERE MOISTURE
REMAINS JUST A LITTLE DEEPER. IN ADDITION...TEMPERATURES THIS
MORNING ARE FALLING BELOW HEAT ADVISORY CRITERIA (WELL BELOW IN SOME
CASES) AND LOWS SAT NIGHT ARE EXPECTED TO FALL INTO THE MID/UPPER
60S. FOR THESE REASONS WILL NOT ISSUE ANOTHER HEAT ADVISORY FOR THIS
WEEKEND.

CONCERNING CONVECTIVE POTENTIAL...WITH THE DRY AIR SURGING IN DO NOT
EXPECT THERE WILL BE ANY CONVECTIVE PRECIPITATION. HOWEVER...DID
KEEP POPS NON-ZERO SW PORTIONS OF THE AREA WHERE MOISTURE COULD
CONCEIVABLY LEAD TO A STRAY SHOWER. /EC/

LONG TERM...MONDAY THROUGH FRIDAY.
MEDIUM RANGE MODELS AND ENSEMBLES AGREE THAT OUR BOUT WITH THE
HOT WX WILL CONTINUE WELL INTO NEXT WEEK AS THE ANCHORED UPPER
RIDGE WILL DOMINATE THE CENTRAL AND SOUTHERN PORTIONS OF THE US AND
KEEP VERY WARM LOW LEVEL TEMPS OVER THE ARKLAMS. AS NOTED ON DAYSHIFT
THE PREVIOUS LONG TERM FORECAST LOOKS GOOD AS LATEST OPERATIONAL
GUIDANCE/ENSEMBLE NUMBERS ARE CONSISTENT WITH THIS UPPER PATTERN.
LATEST GUIDANCE CONTINUES TO SHOW LARGE POSITIVE ANOMALIES WITH THE
UPPER RIDGE FOR THIS WEEKEND INTO EARLY NEXT WEEK WITH SEVERAL
STANDARD DEVIATIONS ABOVE CLIMATOLOGY. H85 TEMPS WILL CONTINUE TO BE
WELL ABOVE NORMAL NUMBERS FOR THIS TIME OF YEAR ON THE ORDER ABOVE
SEVERAL STANDARD DEVIATIONS. THIS WILL CONTINUE TO FAVOR TRIPLE
DIGITS WITH SEVERAL RECORDS LIKELY BEING SET BEFORE ITS ALL OVER.

DECIDING ON ANY HEAT RELATED PRODUCTS DURING THAT TIME MAY BE MORE
DIFFICULT. THIS IS BASED THE SOMEWHAT COOLER OVERNIGHT LOWS AND RH
VALUES OF 30-40%. HOWEVER...WITH THE AIR TEMPS IN THE EXTREME
CATEGORY AND STEADILY WARMING OVERNIGHT LOWS...THE MIDDLE TO LATER
PART OF NEXT WEEK MAY BE PRIME AGAIN FOR HEAT RELATED ADVISORIES.
THIS IS WHEN HEAT INDICES OF AT LEAST 110 DEGREES WILL COMBINE WITH
LOWS IN THE MIDDLE 70S. THE MEDIUM RANGE MODELS DO HINT AT A SLIGHT
CHANCE OF DEEP CONVECTION AS A GULF DISTURBANCE INCREASES LOW LEVEL
MOISTURE FOR NEXT WEEKEND. THIS REMAINS TO BE SEEN.

OTHERWISE MADE SLIGHT ADJUSTMENTS TO MEX GUIDANCE AND ENSEMBLE
NUMBERS FOR AFTERNOON HIGHS...MAINLY MONDAY THROUGH WEDNESDAY. KEPT
THE DELTA REGION WITH THE HOTTEST TEMPS. MEX NUMBERS FOR NIGHTLY
LOWS APPEARED TO BE REASONABLE. SO WENT CLOSE TO THOSE NUMBERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON      102  65 101  67 /   2   0   0   4
MERIDIAN     102  63 100  68 /   0   0   4   4
VICKSBURG    102  65  99  66 /   5   2   0   5
HATTIESBURG  101  67 100  69 /   4   0   3   0
NATCHEZ      100  66  98  67 /   5   4   0   0
GREENVILLE   102  66 100  67 /   3   0   0   4
GREENWOOD    101  65 100  67 /   0   0   0   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Aug 11, 4:25 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
525 AM CDT SAT AUG 11 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
525 AM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AFTERNOON TEMPERATURES WILL CONTINUE THIS WEEKEND...WITH
HIGHS TOPPING OUT NEAR OR JUST ABOVE 100 DEGREES. AFTERNOON HEAT
INDICES WILL RISE TO 105...WITH THE GREATEST HEAT EXPECTED ALONG AND
WEST OF THE MISSISSIPPI RIVER. PERSONS SHOULD KEEP THE HIGH HEAT IN
MIND WHEN PLANNING OUTDOOR ACTIVITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRIER AIR WILL LEAD TO LOWER HUMIDITY AND COOLER MORNING LOWS SUNDAY.
HOWEVER...THE AIR TEMPERATURE WILL REMAIN HOT. HEAT INDICES WILL
INCREASE AGAIN TO ABOVE 105 AS WE GO TOWARD THE MIDDLE OF NEXT WEEK.
PERSONS SHOULD KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES
NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

99

The radar

The Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
August 11, 2:00 PM CST
Where
Ashley County, Crossett
Measured
53 kt (61 mph) estimated gust
Property damage
$4,000
Reported by
Newspaper
Coordinates
33.130, -91.970

Several trees were blown down in Crossett with a few blocking a portion of Main Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53464.